Alert archive / Ohio / Wind Advisories in 2010
Wind Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Sep 24, 2010, 12:13 PM EDT for 17 counties in Ohio; Fayette County, Union County, Wayne County, Indiana. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2010, 12:13 PM EDT (16:13 UTC)
- Expired
- Sep 24, 2010, 3:37 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
Counties Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
067 WWUS71 KILN 241613 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1213 PM EDT FRI SEP 24 2010 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-242200- /O.NEW.KILN.WI.Y.0002.100924T1613Z-100924T2200Z/ WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...XENIA 1213 PM EDT FRI SEP 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. STRONG SOUTHWEST WINDS AHEAD OF COLD FRONT WILL AFFECT THE REGION THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH SOME GUSTS OF 45 TO 50 MPH. WINDS WILL DIMINISH THIS EVENING AFTER THE COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
1 follow-up statement
556 WWUS71 KILN 241937 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 337 PM EDT FRI SEP 24 2010 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-242045- /O.CAN.KILN.WI.Y.0002.000000T0000Z-100924T2200Z/ WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...XENIA 337 PM EDT FRI SEP 24 2010 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH SOUTHWEST TO WEST WINDS WILL GUST BETWEEN 30 AND 40 MPH THROUGH EARLY EVENING...THESE VALUES WILL REMAIN BELOW WIND ADVISORY CRITERIA. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. WIND GUSTS OF THESE MAGNITUDES CAN STILL MOVE AROUND LIGHT...UNSECURED OBJECTS...AS WELL AS KNOCK DOWN SMALL BRANCHES. CONTINUE TO USE CAUTION IF OUTDOORS THROUGH THE EARLY EVENING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Sep 24, 11:32 AM EDT, 41 minutes earlier.
Area forecast discussion, Sep 24, 11:32 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1132 AM EDT FRI SEP 24 2010 .SYNOPSIS... A COLD FRONT WILL PUSH EAST ACROSS THE AREA LATE THIS AFTERNOON AND EARLY EVENING. HIGH PRESSURE AND A MUCH COOLER AIRMASS WILL BUILD INTO THE AREA FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CDFNT OUT IN INDIANA/ILLINOIS WILL PUSH TOWARDS THE FA THIS AFTN. DUE TO THE DRYNESS AND SUNSHINE...TEMPS HAVE JUMPED THIS MORNING. LOOKING AT SATELLITE AND RADAR LOOPS IT LOOKS LIKE THINGS ARE A LITTLE SLOWER. SO BUMPED UP TEMPS A COUPLE OF DEGREES. THIS PUTS CENTRAL OH NEAR RECORD AGAIN. ALSO SLOWED DOWNED THE PCPN TIMING BY AN HOUR OR TWO. WITH STRONG H8 JET OF 40-50 KTS AND ABUNDANT MIXING WINDS WILL GUST THIS AFTN. LOOKS LIKE THEY WILL STAY BELOW ADVISORY CRITERIA. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... PCPN THREAT SHOULD TAPER OFF THROUGH THIS EVENING AS FRONT PUSHES OFF TO THE EAST AND DRIER AIR FILTERS IN BEHIND IT. SUPPOSE A THUNDERSTORM COULD PERSIST INTO THE EARLY EVENING...BUT BULK OF ANY REMAINING PCPN SHOULD JUST BE SHOWERS. SURFACE HIGH PRESSURE AND A MUCH COOLER AIRMASS WILL THEN BUILD INTO THE AREA FOR SATURDAY. THERMAL PROFILES ARE ONLY SUPPORTING HIGHS IN THE MID 60S TO LOWER 70S FOR SATURDAY. GIVEN CAA...THIS MAY NOT BE TOO FAR OFF...BUT WE SHOULD SEE A FAIR AMOUNT OF SUNSHINE WHICH MAY ALLOW FOR TEMPS TO BE A TAD WARMER. AN UPPER LEVEL LOW WILL THEN DROP DOWN INTO THE MIDDLE MISSISSIPPI VALLEY THROUGH SUNDAY BEFORE LIFTING SLOWLY NORTHEAST THROUGH THE OHIO VALLEY BY MID WEEK. TIMING AND PLACEMENT OF THIS IS QUITE VARIABLE AMONG THE MODELS...BUT OVERALL TREND SHOULD BE FOR AN INCREASING CHANCE OF PCPN HEADING INTO MONDAY WITH CONTINUED COOLER TEMPERATURES. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... MODEL GUIDANCE IS IN GOOD AGREEMENT ON A LARGE-SCALE PATTERN CHANGE NEXT WEEK...FAVORING AMPLIFICATION...WITH LARGE TROUGHS AND/OR CLOSED LOWS ALOFT. HOWEVER...THE DETAILS OF HOW THE WHOLE THING WILL PLAY OUT ARE VERY UNCERTAIN AT THIS TIME...LEADING TO A VERY LOW CONFIDENCE FORECAST BEYOND MONDAY. WILL MAKE FEW CHANGES TO THE GOING FORECAST AT THIS TIME...FOCUSING PRECIP CHANCES EARLIER IN THE WEEK FOR THE TIME BEING. TEMPS WILL BE SEASONABLE TO SLIGHTLY BELOW NORMAL...WITH THE CLOUDS AND PRECIPITATION EXPECTED TO OFFSET SOME WARM ADVECTION AROUND THE CLOSED LOW. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... COLD FRONT CURRENTLY STRETCHING FROM NORTHERN ILLINOIS INTO EASTERN MISSOURI WILL PUSH INTO THE OHIO VALLEY THIS AFTERNOON. MOISTURE WITH THIS FRONT IS CONFINED TO A THIN BAND...AND THIS MOISTURE WILL CONTINUE TO THIN OUT AS FRONT PROGRESSES EASTWARD THROUGH THE AFTERNOON. THUS...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO WEAKEN AND DECREASE IN COVERAGE THROUGH THE DAY...THOUGH SCATTERED SHOWERS ARE STILL POSSIBLE AS THE FRONT PUSHES INTO OHIO. ANY CIG/VSBY IMPACTS WILL BE MINIMAL. BIGGER CONCERN IS GUSTY WINDS AHEAD OF THE FRONT...WHICH WILL OCCASIONALLY GUST HIGHER THAN 30-KT...ESPECIALLY LATE THIS MORNING AND EARLY AFTERNOON. MOISTURE SHOULD BE QUICK TO CLEAR OUT AFTER FRONT MOVES THROUGH THIS EVENING. OUTLOOK...SHOWERS AND THUNDERSTORMS WITH MVFR CIGS/VSBYS POSSIBLE MONDAY AND TUESDAY. && .FIRE WEATHER... FIRE WEATHER CRITERIA ARE ONCE AGAIN RIGHT ON THE BORDER OF RED FLAG ISSUANCE. CURRENT MIN RH FCST ACRS THE SE IS IN THE UPPER 20 PERCENT. WILL HOLD OFF ON RED FLAG WARNING ATTM...BUT WILL KEEP AN EYE ON THE RH AND MIGHT HAVE TO ISSUE IF DEWPOINTS/RH DROP MORE THAN EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...SITES SHORT TERM...JGL LONG TERM...HATZOS AVIATION...HAWBLITZEL FIRE WEATHER...
Hazardous weather outlook, Sep 24, 4:57 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 457 AM EDT FRI SEP 24 2010 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-250900- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 457 AM EDT FRI SEP 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. BREEZY TO WINDY CONDITIONS ARE EXPECTED ON FRIDAY AS DEEPENING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. WINDS WILL GUST TO AROUND 40 MPH. ALTHOUGH A WIND ADVISORY IS NOT EXPECTED AT THIS TIME...THESE WIND GUSTS WILL BE ENOUGH TO KNOCK DOWN SMALL BRANCHES AS WELL AS MOVE LIGHT...UNSECURED OBJECTS. IN ADDITION...DRY GRASS AND VEGETATION COMBINED WITH THE STRONG WINDS MAY POSE AN INCREASED RISK FOR ANY FIRES TO BECOME UNCONTROLLED IN A SHORT PERIOD OF TIME. LAND MANAGEMENT AGENCIES SHOULD MONITOR LATER FORECASTS SHOULD A FIRE WEATHER WATCH OR RED FLAG WARNING BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-250900- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 457 AM EDT FRI SEP 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HOT...BREEZY AND DRY CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS THE AREA. DRY GRASS AND VEGETATION COMBINED WITH STRONG WINDS MAY POSE AN INCREASED RISK FOR ANY FIRES TO BECOME UNCONTROLLED IN A SHORT PERIOD OF TIME. LAND MANAGEMENT AGENCIES SHOULD MONITOR LATER FORECASTS SHOULD A FIRE WEATHER WATCH OR RED FLAG WARNING BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Ohio, 2010Wind Advisories in Indiana, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.